I have a few things that have been going funky over the last couple of days and I'm not sure what to make of it.
I have been insanely fatigued over the last couple of weeks (to the point it seems almost impossible to move and feels hard to breathe - however not related to my asthma). Then again, finals start next week and this last month and a half have been insanely stressful and busy for me in unviersity. I have been having trouble with fatigue the last 5 or 6 years but it was getting better with increased fruits, veggies and chiro work, until the last couple of weeks were I seemed to have crashed.
I did find a nodule on my neck which was confirmed to be on my thyroid (waiting to talk to doctor about blood and ultrasound results). So, I'm not sure if it's related to that or adrenal fatigue, both seem to match my symptoms.
Okay, back to the main part of the question. The fatigue is insane in the morning, gets better after I eat breakfast and continues to go away until 3-4pm where I crash again (to the point of HAVING to sleep for ~3 hours, can't function, think or do anything), continues to be very bad until 10pm or so where I feel wired and ready to run a maraton. Normally when I get fatigued, it is continuous and I just go to bed early for a week or so and I'm fine.
I noticed tonight that is seems to pattern with taking my asthma medication. I'm taking 400umg of pulmicort twice a day, however I did up it to 800umg before bed the last couple of days because my symptoms were keeping me up at night. I take it at 9:30-10pm and 7am before breakfast so it does mirror the timing I get improvements in the fatigue.
Since the pulmicort is a glucocorticosteroid, could it be affecting my adrenal glands? Could there be a link with the thyroid lump? What tests should I look into? Thanks for any input.
Yes, Pulmicort can have an effect on your adreanls and the later you "puff" on it, it can affect your "wakefulness".
Your thyroid can mess you up, too. You should find out more once you get your thyroid checked. Make sure you don't just get the "usual" thyroid tests. Also see if you can get Free T3 and rT3 if you can. Sometimes if all the usual ones are "normal", those two others can be abnormal and are not usually tested. I'm sure you'll here more info from the experts around here who know a lot more than I do. Good luck.
I would bet on the adrenals. Especially since you have been in a high stress situation. I myself have had shortness of breath for a month now, and it only eases up when I relax at night in bed, or after I've had my morning round of supplements, Isocort, etc. Went in the hospital with it for 3 days, had all the tests run, and of course, I'm normal! I made the mistake of reducing my Isocort on my own 4 days ago, and at that time, I was having more energy and feeling better. Well, dummy me.....now the shortness of breath and fatigue is back bad. I added the Isocort back in today, and we'll see. Google Dr. Lam's site on adrenal fatigue. It has a lot of good info. I'm 50 years old, and have had a lot of stress the past 10 years. You are young.....take care of yourself, and reduce the stress! Don't get anxious about stuff if you can help it. They can't eat you! That's what's so messed up about this world. Everything is too stressful!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.